MAUDE Adverse Event Report: NIHON KOHDEN ORANGEMED, LLC NIHON KOHDEN NKV-550 SERIES VENTILATOR SYSTEM; VENTILATOR, CONTINUOUS, FACILITY USE

NIHON KOHDEN ORANGEMED, LLC NIHON KOHDEN NKV-550 SERIES VENTILATOR SYSTEM; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number NKV-550-U
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
A ventilator-related event was reported to nkom from medwatch.The ventilator's etco2 alarm activated while the patient appeared to be breathing above their normal respiratory rate.The respiratory therapist observed abnormal ventilator behavior, including intermittent touchscreen display malfunction ("glitching") and repetitive, unintended activation and deactivation of the expiratory hold function.Attempts to cancel the expiratory hold by selecting the on-screen "x" were unsuccessful, as the ventilator did not respond to user input.During the event, the patient experienced oxygen desaturation; however, no serious injury or lasting patient harm was reported.The clinical team prepared to initiate manual ventilation using a bag-valve mask.Before manual ventilation was required, the ventilator spontaneously returned to normal operation without intervention.The ventilator was replaced with another ventilator.Biomedical engineering evaluated the device following the event.Functional testing, operational verification, and extended monitoring of the touchscreen display were performed.The device passed all testing and was found to be operating within manufacturer specifications.The reported touchscreen malfunction and unintended expiratory hold behavior could not be reproduced, and no display abnormalities were observed during evaluation.The device was returned to service following successful testing.This event represents an isolated, non-reproducible ventilator malfunction that resolved spontaneously and could not be confirmed during subsequent evaluation.
 
Additional Manufacturer Narrative
Nihon kohden orangemed llc will submit a supplemental report if additional information becomes available.

Brand Name
NIHON KOHDEN NKV-550 SERIES VENTILATOR SYSTEM
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NIHON KOHDEN ORANGEMED, LLC
1800 e. wilshire ave.
santa ana CA 92705
Manufacturer (Section G)
NIHON KOHEN ORANGEMED, LLC
1800 e. wilshire ave.
santa ana CA 92705
Manufacturer Contact
sheryl higgins
1800 e. wilshire ave.
santa ana, CA 92705
949502644
MDR Report Key25568265
Report Number3014631252-2026-00042
Device Sequence Number16023944
Product Code CBK
UDI-Device Identifier00843685100012
UDI-Public(01)00843685100012(11)201210
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNKV-550-U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age24 MO
Patient SexMale
Patient Weight22 KG
Patient EthnicityNon Hispanic
Patient RaceWhite